Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 23, 2019, 8:27 AM EDT for Erie County, Ottawa County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 8:27 AM EDT (12:27 UTC)
- Expired
- Apr 23, 2019, 9:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Erie County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WUUS51 KCLE 231227
SVRCLE
OHC043-123-231300-
/O.NEW.KCLE.SV.W.0028.190423T1227Z-190423T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
827 AM EDT Tue Apr 23 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Erie County in north central Ohio...
* Until 900 AM EDT.
* At 827 AM EDT, a severe thunderstorm was located near Sandusky,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Sandusky, Port Clinton, Kelleys Island, Castalia, Marblehead,
Sandusky South and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4154 8273 4148 8268 4151 8274 4147 8279
4144 8276 4146 8271 4145 8266 4142 8262
4138 8284 4146 8283 4150 8278 4149 8291
4151 8292 4158 8283 4153 8282 4156 8273
4159 8271 4161 8273 4162 8268
TIME...MOT...LOC 1227Z 252DEG 37KT 4149 8281
HAIL...1.00IN
WIND...60MPH
$$
Jamison1 follow-up statement
838
WWUS51 KCLE 231251
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
851 AM EDT Tue Apr 23 2019
OHC043-123-231300-
/O.EXP.KCLE.SV.W.0028.000000T0000Z-190423T1300Z/
Ottawa OH-Erie OH-
851 AM EDT Tue Apr 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND ERIE COUNTIES WILL
EXPIRE AT 900 AM EDT...
The storm which prompted the warning has moved out of the area and
over Lake Erie. Therefore, the warning will be allowed to expire.
LAT...LON 4154 8273 4148 8268 4151 8274 4147 8279
4144 8276 4146 8271 4145 8266 4142 8262
4138 8284 4146 8283 4150 8278 4149 8291
4151 8292 4158 8283 4153 8282 4156 8273
4159 8271 4161 8273 4162 8268
TIME...MOT...LOC 1250Z 252DEG 37KT 4155 8258
$$
JamisonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:49 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 23, 6:49 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Cleveland OH 649 AM EDT Tue Apr 23 2019 .SYNOPSIS... Low pressure will track east across the Great Lakes today into southern Quebec by tonight, forcing a cold front south across the area. High pressure will build east across the region tonight through Wednesday. Weak low pressure will track northeast across the Ohio valley Thursday as a cold front quickly drops southeast across the Great Lakes Thursday night into Friday. && .NEAR TERM /THROUGH WEDNESDAY/... Hi-res guidance continues to trend a bit drier with precip activity this morning. A few isolated/scattered showers are noted across the western half of the area this morning ahead of the pre frontal trough. Opted for coverage wording this morning with scattered showers/isolated thunder. Trended a bit lower with pops through midday, with likely pops remaining confined to the far east and southeast areas immediately ahead of the cold front. No major changes to temperatures with this update. Original discussion... Focus of the near term forecast is precipitation potential today, as surface low pressure tracks east across the central Great Lakes. This will drag a surface cold front southeast across the area this afternoon. A few showers are impacting northwest Ohio this morning, as this remnant convection formed ahead of a corridor of very weak elevated instability on the nose of a low level jet max. This activity is not being modeled very well by hi-res guidance, however expect a gradual weakening trend to continue as the jet becomes more diffuse and outruns the instability. Attention turns to shower activity that is expected to develop across southern lower Michigan/northern Indiana/northwest Ohio early this morning. Hi-res models have been fairly consistent with this development along a pre frontal trough as a potent mid level jet max tracks east across the southern Great Lakes, although latest HRRR runs are backing off a bit with the coverage of this precip. The aforementioned corridor of weak instability will track with this trough, which may lead to a few rumbles of thunder across northern Ohio through the morning. This pre frontal trough activity should exit east out of the area around 18Z. Expecting some redevelopment of showers and possible thunderstorms ahead of the main cold front after 18Z, however instability is fairly marginal and the bulk of the hi- res guidance doesn't develop more vigorous convection until the front is south and east of the forecast area later this afternoon. Highs today will reach the upper 60s to low 70s across the area. Aside from a secondary trough swinging across northwest PA and for northeast OH around 00Z, the area should mainly be dry heading into the overnight as high pressure and much drier air quickly build east across the local area. Some lingering low clouds are expected across the eastern half of the area through the night, otherwise generally clearing skies will work eastward across northern Ohio through the night. Wednesday will be a very nice day with mostly sunny skies but a bit on the cooler side with highs in the upper 50s to low 60s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... High pressure will be in control of the region Wednesday night but it will slide east off the Middle Atlantic Coast by Thursday morning. This will allow a warm front to lift to near the south shore of Lake Erie. This boundary will be where a weak area of low pressure should track and bring some isolated/scattered showers to the region. The better chances look to be south but we will modify as needed over the next couple days. The southern areas are also where the thunderstorms will be possible but not overly excited about this potential. High pressure makes a brief return late Friday afternoon into Friday night. Temperatures through the short term will be very close to seasonal averages. However it will be slightly cooler on Friday with northwest winds brining cooler air off of the lake. As winds decrease and skies clear Friday evening we may end up needing to watch for some patchy frost across portions of the area away from the lake. Best chances of seeing frost will be near and east of a line from Ashland to Ashtabula. && .LONG TERM /SATURDAY THROUGH MONDAY/... Fast moving storm systems will impact the region by Saturday afternoon and again on Monday. Not all that much moisture to lift but it does look like we should see scattered showers or a brief period of steady light rain with each storm system. Temperatures will be slightly below seasonal averages with highs ranging from the mid 50s to mid 60s. It will be the warmest across the south. && .AVIATION /12Z Tuesday THROUGH Saturday/... Low pressure over lower Michigan this morning will move east today into southern Quebec by tonight, bringing a cold front south across the area. Showers and possible TS will work east across northern Ohio this morning, but will be fairly scattered/isolated. Additional SHRA/TS possible at eastern terminals this afternoon as the front moves through, although most of the TS activity should be south and east of the area. Some MVFR ceilings possible for a brief time behind the cold front this afternoon at most of the terminals, followed by clearing from the west late in the period. Southerly winds ahead of the front this morning will gust 20 to 25 kts and veering westerly behind the front this afternoon. Winds will weaken and become northwest after 00Z. OUTLOOK...Non-VFR possible Thursday night and Saturday. && .MARINE... Southwesterly winds will increase ahead of a cold front today with waves building to 2 to 4 feet around Erie for a few hours this afternoon into the early evening. The cold front will drift east of the lake by the evening with high pressure building across the lake through the overnight. The high will move east of the lake early Thursday as a warm lifts to near the south shore of the lake Thursday afternoon. Weak low pressure will ride along this front with variable wind directions but they should remain under 12 knots. As an upper level trough sweeps across the region it will bring a cold front along with it with winds shifting to the northwest and increasing to around 15 knots Thursday night into Friday. This time period is when a small craft advisory may be needed from Willowick to Ripley. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...MM LONG TERM...MM AVIATION...Greenawalt MARINE...MM
Hazardous weather outlook, Apr 23, 7:43 AM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 743 AM EDT Tue Apr 23 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-241145- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 743 AM EDT Tue Apr 23 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms this morning may produce gusty winds to 35 mph and pea size hail. As the storms move eastward to near the Ohio/Pennsylvania border during peak heating a few of the thunderstorms may approach severe levels. Gusty winds and small hail are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-241145- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 743 AM EDT Tue Apr 23 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 23, 7:34 AM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
734 AM EDT Tue Apr 23 2019
OHZ006>009-018-019-231245-
Seneca-Huron-Erie-Wood-Ottawa-Sandusky-
734 AM EDT Tue Apr 23 2019
...A LINE OF THUNDERSTORMS WILL AFFECT OTTAWA...HURON...
ERIE...SENECA...SANDUSKY AND SOUTHEASTERN WOOD COUNTIES...
At 732 AM EDT, radar indicated thunderstorms located along a line
extending from the Western Basin of Lake Erie to 6 miles southeast
of Oak Harbor to near North Baltimore. Movement was east at 35 mph.
Winds up to 30 mph and pea size hail are possible with these storms.
LAT...LON 4118 8382 4145 8314 4162 8312 4152 8289
4172 8283 4172 8281 4159 8284 4153 8279
4161 8268 4150 8271 4145 8304 4143 8301
4149 8269 4138 8250 4142 8236 4107 8235
4107 8244 4099 8244 4099 8342 4117 8342
TIME...MOT...LOC 1132Z 276DEG 32KT 4198 8299 4145 8306 4121 8365Special weather statement, Apr 23, 7:39 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
739 AM EDT Tue Apr 23 2019
OHZ021-029>032-038-047-231300-
Holmes-Summit-Richland-Stark-Ashland-Wayne-Knox-
739 AM EDT Tue Apr 23 2019
...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RICHLAND...ASHLAND...WESTERN STARK...SOUTHERN
SUMMIT...WAYNE...HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 738 AM EDT, radar indicated thunderstorms located along a line
extending from Ashland to 6 miles west of Loudonville to 6 miles
north of Gambier. Movement was east at 40 mph.
Winds up to 30 mph and pea size hail are possible with these storms.
LAT...LON 4038 8248 4061 8242 4094 8239 4101 8139
4081 8141 4065 8136 4066 8144 4063 8167
4044 8167 4045 8218 4042 8219
TIME...MOT...LOC 1138Z 256DEG 34KT 4089 8233 4063 8235 4047 8239The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:34 AM EDT | Special Weather Statement | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 71 min |
| Apr 23, 7:39 AM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Wayne | 81 min |
| Apr 23, 8:35 AM EDT | Special Marine Warning | CLE | 55 min | |
| Apr 23, 9:22 AM EDT | Special Marine Warning | CLE | 60 min | |
| Apr 23, 9:38 AM EDT | Special Weather Statement | CLE | Lorain | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.